PubTransformer

A site to transform Pubmed publications into these bibliographic reference formats: ADS, BibTeX, EndNote, ISI used by the Web of Knowledge, RIS, MEDLINE, Microsoft's Word 2007 XML.

Cystoid macular edema associated with preservative-free latanoprost after uncomplicated cataract surgery: case report and review of the literature.

Abstract Cystoid macular edema associated with latanoprost administration has been reported in patients after complicated cataract surgery with coexisting risk factors. We present the first case of preservative free latanoprost associated cystoid macular edema that occurred many months after uncomplicated cataract surgery.
PMID
Related Publications

Cystoid macular edema associated with latanoprost use in a pseudophakic eye with a history of surgical complications.

Serous detachment of macula in cystoid macular edema associated with latanoprost.

Cystoid macular edema associated with latanoprost therapy in a case series of patients with glaucoma and ocular hypertension.

Cystoid macular edema associated with latanoprost after uncomplicated cataract surgery.

Cystoid macular edema associated with latanoprost therapy in a pseudophakic vitrectomized patient after removal of silicone oil endotamponade.

Authors

Mayor MeshTerms

Phacoemulsification

Keywords

Cystoid macular edema

Latanoprost

Preservative free

Uncomplicated phacoemulsification

Journal Title bmc research notes
Publication Year Start




PMID- 28320481
OWN - NLM
STAT- MEDLINE
DA  - 20170321
DCOM- 20170412
LR  - 20170412
IS  - 1756-0500 (Electronic)
IS  - 1756-0500 (Linking)
VI  - 10
IP  - 1
DP  - 2017 Mar 20
TI  - Cystoid macular edema associated with preservative-free latanoprost after
      uncomplicated cataract surgery: case report and review of the literature.
PG  - 127
LID - 10.1186/s13104-017-2448-5 [doi]
AB  - BACKGROUND: Cystoid macular edema associated with latanoprost administration has 
      been reported in patients after complicated cataract surgery with coexisting risk
      factors. We present the first case of preservative free latanoprost associated
      cystoid macular edema that occurred many months after uncomplicated cataract
      surgery. CASE PRESENTATION: A 65-year old Caucasian female presented in the
      Outpatients Clinic complaining of reduced vision and metamorphopsia in the right 
      eye. She had undergone uneventful phacoemulsification 19 months ago in the right 
      eye and was under treatment with preservative free latanoprost eye drops for the 
      last 7 months for ocular hypertension. Her remaining medical and ocular history
      were otherwise unremarkable. Cystoid macular edema with serous retinal detachment
      was diagnosed in the right eye using optical coherence tomography and fluorescein
      angiography. Latanoprost was discontinued and brinzolamide and nepafenac eye
      drops were administered in the right eye. Two months later, cystoid macular edema
      completely resolved with restoration of visual acuity. Nepafenac eye drops were
      administered for another 2 months. Eight months after latanoprost cessation
      optical coherence demonstrated no sign of cystoid macular edema whereas a subtle 
      epiretinal membrane was noted. CONCLUSIONS: Cystoid macular edema may potentially
      occur in patients receiving preservative free latanoprost. More interestingly, in
      our case it was diagnosed in a patient with a long standing pseudophakia after
      uncomplicated phacoemulsification. No obvious risk factor for macular edema
      development was recognized. Prompt diagnosis and latanoprost discontinuation
      resulted in complete resolution of the cystoid macular edema and functional
      restoration of the eye.
FAU - Makri, Olga E
AU  - Makri OE
AD  - Department of Ophthalmology, Medical School, University of Patras, 265 04,
      Patras, Greece.
FAU - Tsapardoni, Foteini N
AU  - Tsapardoni FN
AD  - Department of Ophthalmology, Medical School, University of Patras, 265 04,
      Patras, Greece.
FAU - Plotas, Panagiotis
AU  - Plotas P
AD  - Department of Ophthalmology, Medical School, University of Patras, 265 04,
      Patras, Greece.
FAU - Ifantis, Nikistratos
AU  - Ifantis N
AD  - Department of Ophthalmology, Medical School, University of Patras, 265 04,
      Patras, Greece.
FAU - Xanthopoulou, Paraskevi T
AU  - Xanthopoulou PT
AD  - Department of Ophthalmology, 401 General Military Hospital of Athens, Athens,
      Greece.
FAU - Georgakopoulos, Constantine D
AU  - Georgakopoulos CD
AUID- ORCID: http://orcid.org/0000-0002-5646-1370
AD  - Department of Ophthalmology, Medical School, University of Patras, 265 04,
      Patras, Greece. [email protected]
LA  - eng
PT  - Case Reports
PT  - Journal Article
PT  - Review
DEP - 20170320
PL  - England
TA  - BMC Res Notes
JT  - BMC research notes
JID - 101462768
RN  - 0 (Antihypertensive Agents)
RN  - 0 (Prostaglandins F, Synthetic)
RN  - 6Z5B6HVF6O (latanoprost)
SB  - IM
MH  - Aged
MH  - Antihypertensive Agents/*adverse effects
MH  - Female
MH  - Humans
MH  - Macular Edema/*chemically induced
MH  - *Phacoemulsification
MH  - Prostaglandins F, Synthetic/*adverse effects
MH  - Retinal Detachment/*chemically induced
PMC - PMC5360021
OTO - NOTNLM
OT  - *Cystoid macular edema
OT  - *Latanoprost
OT  - *Preservative free
OT  - *Uncomplicated phacoemulsification
EDAT- 2017/03/23 06:00
MHDA- 2017/04/13 06:00
CRDT- 2017/03/22 06:00
PHST- 2016/10/21 [received]
PHST- 2017/03/08 [accepted]
AID - 10.1186/s13104-017-2448-5 [doi]
AID - 10.1186/s13104-017-2448-5 [pii]
PST - epublish
SO  - BMC Res Notes. 2017 Mar 20;10(1):127. doi: 10.1186/s13104-017-2448-5.

<?xml version="1.0" encoding="UTF-8"?>
<b:Sources SelectedStyle="" xmlns:b="http://schemas.openxmlformats.org/officeDocument/2006/bibliography"  xmlns="http://schemas.openxmlformats.org/officeDocument/2006/bibliography" >
</b:Sources>